Depression Home > Paroxetine Withdrawal

This article refers to the original, immediate-release paroxetine products (Paxil). Paroxetine is also the active ingredient in a few other products. For information about these other paroxetine products, please see:
 
 
Paroxetine hydrochloride (Paxil®) and other selective serotonin reuptake inhibitors (SSRIs for short) are known to cause withdrawal symptoms in people who discontinue their medicine too abruptly.
 
Certain paroxetine withdrawal symptoms can include, but are not limited to:
 
In most people, these symptoms improve with time, without the need for any treatment.
 
If you are going to be taken off of paroxetine, your healthcare provider may wean you off slowly to minimize your chances of experiencing these paroxetine withdrawal symptoms. Sometimes, withdrawal symptoms are actually symptoms of depression returning. If this is the case in your situation, your healthcare provider may decide to put you back on an antidepressant medication.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.